A few days ago, I was waxing poetic about how I had these really odd overnight highs that seemed to be for no good reason. I sort of (but not really) thought they could be connected to bubbles in my insulin pump cartridge reservoir. Or they could have been because of any number of extraneous causes. With blood sugars and diabetes, just when you think you’ve figured something out, something else comes out of left field and wrecks your theory.
Well, now I have a NEW theory….a couple of months ago (around the time the night-time highs started), I decided to give my hips and upper butt pump site areas a break, and went back to using my stomach. I really hadn’t used my stomach for infusion set sites much since I was pregnant – the past 3 years have FLOWN by! – but it always worked fine before, so I didn’t even think twice about it.
Now, remember: the crazy unexplained highs I was getting were mainly while I slept. I sleep *on my stomach.* After I wrote that post the other day, I did a site change-out and moved back to using ye olde trusty hip zone. Voila!! My first night in a long time where I had no crazy high readings. The next night, the same. And the next. Seriously folks, we are on a roll now!
So…..could that be it? Could the weight I put on an infusion site overnight (because I sleep on it on my stomach) have caused all those high sugars? Or maybe, uptake of the insulin was somehow lessened because I was sleeping on my stomach, right on top of the infusion set site? How many licks does it take to get to the Tootsie Roll center of a Tootsie Pop? For all of these questions, and more, the world may never know….